Flare up following dental treatment

I attend a dentist appointment on Monday. After cancelling twice previously due to the Behçets. I had to have a filling thus the numbness injection. The injection was done at 12:00 however I could not eat until 20:00 that night due to the numbness and discomfort. Unfortunately the injection was on my left side where I get the lovely Behçets headaches.

My mouth is still uncomfortable, I have an ulcer developing and have become extremely fatigued again. I am also suffering with the pollen count due to Hayfever.

Has anyone else experienced a flare up following dental work or struggled with Hayfever causing flare ups?

Many Thanks,

Jen??

12 Replies

oldestnewest
  • Oh Jen, so sorry - how horrible for you.

    I've also had flare ups after dental treatment plus a really horrible reaction to the anaesthetic injection. I do feel for you - and how unfair that the better weather is also making things worse.

    If you can, try to leave a big gap between anymore dental work - if it's possible. Just to give your body as long as possible to recover. Mind you, wouldn't it be brilliant if we could avoid the dentist altogether:-)

    Hope you feel a bit better very soon.

    Klaris x

  • Hi I had braces fitted a few years ago and the whole ime I ad them on I was very unwell with severe mouth ulcers and couldn't eat, I went down to a size 8 and no one knew what was wrong with me, then last year I was diagnosed with Behcets. I now have o up my steroids before I go to the dentist!

  • Hi Jen,

    I haven't, touch wood, had a problem myself like this but have read about those who have: they take steroids and antibiotics before and after any dental work, seems to work well.

    Beau.

  • So that's why my mouth was so sore and headaches which have taken about 6 weeks to ease. Strange cos I go to the dentist regularly for a check up and clean and it has never happened before. Also my dentist is great and is well informed on BD. Could it just be coincidence....dental treatment / flare........or.........did treatment cause flare.........or ......something used in treatment??? Will certainly have a word with him re all above at my next appointment....if I remember that is...lol .

    Hope you are feeling at least a little better now.

    Hugs and Smiles

    Billi

  • I have an awful reaction to the anaesthetic and now have a different one if I have to have treatment. The other one is much better and doesn't last forever like the one they generally use. The original one used to give me really bad palpertations and go weak and this would last for some days/weeks after.

    Make sure you let your dentist know that you have had a reaction and they can note it on your file to remind them to give you the other one [hopefully if they do it won't react as bad].

    If you are on steroids, I also have to up my steroids before any sort of medical or dental intervention because it can cause a backlash if your system is under stress. The additional steroids help your body to cope with the additional adrenal stress of the treatment.

    take care and be good to yourself

    Andrea

  • I've been avoiding my cleaning that I'm due for because I just dread the after affects. Every dental visit takes at least a few weeks to recover from. Hubby can't understand why I don't just get it over with. But it just so awful to know what kind of hell I'm going to have to deal with for so long afterwards.

  • My dentist is really excellent and can tell how well I am from my gums and mouth etc. He seems to have a better handle of it than most Dr's I see.

    He says the least he does to my mouth the better as he recognises that dental treatment aggravates the ulcers etc. he doesn't do any treatment unless it really is necessary.

    I have been using him for many many years now and trust him. I think this is especially important for us behcets people, as other dentists constantly think wrongly that it is gum disease and over clean the teeth and gums making them worse....then can't figure out why they aren't getting better.

    The other thing I find annoying is that we still have to pay for dentist treatment when it is a part of our condition that really needs looking after and thus can be really costly.

    sorry got the soapbox out ;)

    Andrea

  • Hi

    I have been ill most times after the dentist. I find it depends on how much work I'm having done. I know that if your taking steroids (prednisolone) you have to dose up on the day of your dentist treatment because everyone had natural steroids that get release when something's going on in the body but when your taking steroids your natural one fall asleep! Hence why you need to ween yourself off them! Hope that all makes sense!

    Peace and love to all x

  • Hello all,

    Thank you for your responses. Please accept my apologies with

    regards to a delay in my thanks. I have finally recovered from the dentist, although

    I do have an appointment for more work tomorrow with my Dentist.

    Hopefully I shall not need the anthasthic this time. I will ensure I tell him

    about my reaction last week.

    Many Thanks,

    JenXxX

  • Dental work is the WORST. Any type of scrape, scratch, or poke causes an ulcer and sometimes triggers a full blown flare. I had to have braces twice because they had to be removed due to so many ulcers, could never wear a retainer and had to stop using a TMJ mouth piece after I had already paid for it! All I can advise is to let your dentist know in advance about your Behcets and make sure they understand how you are not going to heal like anyone else.

  • I was wondering this too..I went to the dentist about 7 months ago for fillings and now I'm suffering with memory problems and all kinds wacky stuff..i think it triggered a flare in my brain or something..idk..but i heard they put cortisol in that shot they give you to numb your mouth is that true? i've never heard of it

  • I know this is an old thread but on Thursday I had a trip to dentist which was failed as twice the injection didn't work it just made me shake uncontrollably - due to the adrenaline, I believe the injection may have twice unfortunately gone into my vein and not the tissue. Anyway I have a bruise from the injections which is what happened 3 years ago, the injection sites are more painful than the dry socket I developed! But anyhow yes I'm nursing a bruised mouth and a flare up of ulcers, they are going to try again next week. I'm in agony and want the tooth out.

You may also like...